# SDR 96ZZZX5031

- Difficulty date: February 7, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7698S
- Make and model: Bbavia 8KCAB
- Aircraft serial: 26276
- Engine: Lyc AEIO320E2B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 75011
- Condition: Corroded
- Location: Front Main
- Part time: 1,153 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING OVERHAUL INSPECTION OF CRACKSHAFT, SOME CORROSION PITTING WAS NOTED ON OUTSIDE DIAMETER OF SEVERAL BEARING JOURNALS.  INSPECTION OF FRONT MAIN INSIDE DIAMETER REVEALED AN AREA OF APROXIMATELY 20 CORROSION PITS.  PITS WERE APPROXIMATELY .010 INCH DEEP AND WERE LOCATED APPROXIMATELY 1.50 INCHES TO 1.69 INCHES AFT OF FLANGE PILOT.  THIS CRANKSHAFT, PN 75011 ASSY, SN 107450, HAS ALWAYS OPERATED WITH A CONSTANT SPEED PROP AND IS NOT COVERED BY SB 505A.  SUBMITTER STATED UNDER CERTAIN CONDITIONS IF MOISTURE IS PRESENT IN ENGINE OIL, EVEN CONSTANT SPEED MODELS MAY DEVELOP IN INTERNAL CORROSION.  SB 505A INSPECTION SHOULD BE EXTENDED TO ALL CONSTANT SPEED CRANKS BEYOND A CERTAIN AGE OR HOURS.
